| Catalog Number |
ASH4250-01 |
| Medical Device Problem Code |
Self-Activation or Keying (1557)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
01/21/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that during an arthroscopic rotator cuff repair, the super turbovac wand continuously coagulated on its own without any intervention.The procedure was resumed using the same s+n device.It was confirm that a delay occurred, but the length of the delay remains unknown.No further complications were reported.
Additional Manufacturer Narrative
H10 h3, h6: the reported devices were received for evaluation.A visual inspection revealed two wands were returned in one bag.There is no way to determine one from another.No manufacturing abnormalities were found.Products were out of the original packaging.Both wand tips are worn from use.Both wands have heavily warped cable connectors preventing plug in.A functional evaluation could not performed on the returned devices due to their warped cable connectors.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.The root cause could not be determined since the reported malfunction could not be duplicated during the investigation.Factors that can contribute to the reported event include a short or failure of an internal component.Based on this investigation, the need for corrective action is not indicated.